Alert archive / Florida / Tornado Warnings in 2020
Tornado Warning 26, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Nov 11, 2020, 4:58 PM EST for 4 counties in Florida. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 11, 2020, 4:58 PM EST (21:58 UTC)
- Expired
- Nov 11, 2020, 5:30 PM EST
- In force
- 32 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Hillsborough County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 24 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 11, 8:04 AM EST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 10.0 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
167
WFUS52 KTBW 112158
TORTBW
FLC057-081-103-115-112230-
/O.NEW.KTBW.TO.W.0026.201111T2158Z-201111T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
458 PM EST Wed Nov 11 2020
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northwestern Manatee County in west central Florida...
Southeastern Pinellas County in west central Florida...
South central Hillsborough County in west central Florida...
Northwestern Sarasota County in west central Florida...
* Until 530 PM EST.
* At 458 PM EST, a radar indicated waterspout was located just
offshore over Gulf Gate Estates, or near Sarasota, moving north at
45 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornado will be near...
Kensington Park around 505 PM EST.
Sarasota, North Sarasota, Sarasota Bradenton Airport, The Meadows
and Lakewood Ranch around 510 PM EST.
West Samoset around 515 PM EST.
Bradenton, Ellenton, South Bradenton and West Bradenton around 520
PM EST.
Palmetto and Memphis around 525 PM EST.
Parrish around 530 PM EST.
Other locations impacted by this tornadic thunderstorm include
Osprey, Bayshore Gardens, Cortez, Vamo, Oscar Scherer State Park, Bee
Ridge, Samoset, Desoto Lakes, Lake Maggiore and Palma Sola.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2775 8264 2775 8255 2776 8243 2718 8242
2717 8256 2737 8266 2774 8273
TIME...MOT...LOC 2158Z 181DEG 40KT 2726 8253
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
TBW1 follow-up statement
118
WWUS52 KTBW 112227
SVSTBW
Severe Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
527 PM EST Wed Nov 11 2020
FLC057-081-103-115-112237-
/O.EXP.KTBW.TO.W.0026.000000T0000Z-201111T2230Z/
Manatee FL-Pinellas FL-Hillsborough FL-Sarasota FL-
527 PM EST Wed Nov 11 2020
...THE TORNADO WARNING FOR NORTHWESTERN MANATEE...SOUTHEASTERN
PINELLAS...SOUTH CENTRAL HILLSBOROUGH AND NORTHWESTERN SARASOTA
COUNTIES WILL EXPIRE AT 530 PM EST...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
LAT...LON 2775 8264 2775 8255 2776 8243 2718 8242
2717 8256 2737 8266 2774 8273
TIME...MOT...LOC 2227Z 181DEG 40KT 2757 8252
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Nov 11, 2:41 PM EST, 2 hours 17 minutes earlier.
Area forecast discussion, Nov 11, 2:41 PM EST, 2 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
241 PM EST Wed Nov 11 2020
...THE THREAT FOR IMPACTS FROM TROPICAL STORM ETA CONTINUE...
.DISCUSSION...
Tropical Storm Eta continues to track NNE around 10 mph through the
eastern Gulf of Mexico. The latest position has the storm
approximately 110 NM southwest of the mouth of Tampa bay. Some drier
air has wrapped around Eta on the west side, but rain bands on the
east side of the storm continue to stream over the west coast of
Florida producing some heavy rainfall in some areas. Tropical Storm
force winds in the 40-70 mph range have been reported in surface
observations at many locations and will continue through the morning
hours on Thursday. The latest advisory has Eta making landfall near
Crystal River around 7 AM on Thursday morning as a strong Tropical
Storm. Eta then continues to move rapidly to the northeast over
northern Florida and then into the western Atlantic by early Friday
morning. For additional information on this storm see the latest
advisories being issued by the National Hurricane Center in Miami.
The good news is that high pressure builds in behind Eta starting
Friday bringing clearing conditions to the area for the weekend.
Temperatures will be on the cooler side today through Friday with
extensive cloudiness and rainfall, but will warm up to above average
on Saturday and Sunday. A cold front will push through the area on
Monday, but will be mostly dry as it moves through. A nice cool down
can be expected in the wake of this front starting Tuesday next week
bringing daytime highs into the 70's and overnight lows in the 50's
and 60's.
&&
.AVIATION...
Tropical Storm Eta continues to move north along the west coast of
Florida. Showers will continue to stream in from the south through
the day so will hold SHRA at all terminals. Some periods of MVFR/IFR
for low CIGs and VSBY will be possible through the period. Thunder
has been very sparse, so will hold off on mention of TSRA for now.
SE winds around 15-25 knots with gusts around 30-40 knots continue
through 06Z and will then start to gradually decrease and veer to
the southwest through Thursday morning.
&&
.MARINE...
Extremely hazardous marine conditions expected through the end of
the week as Tropical Storm Eta moves northward through the eastern
Gulf of Mexico off the west coast of Florida. Tropical Storm force
winds will be possible throughout the eastern Gulf of Mexico. Seas
just west of the mouth of Tampa Bay are already in excess of 11 feet
and will continue to further build over the next 12 hours with seas
building to 15-20 feet later this evening. All mariners should plan
to stay off the waters through the end of the week and continue to
monitor the progress of Tropical Storm Eta during the coming days.
For additional information on this storm see the latest advisories
being issued by the National Hurricane Center in Miami.
&&
.FIRE WEATHER...
Tropical Storm Eta continues to move through the eastern Gulf of
Mexico. Scattered showers and high RH values will preclude any red
flag conditions. Robust southeast winds during the next few days
will result in high dispersions for some locations.
&&
.Preliminary Point Temps/PoPs...
TPA 77 82 75 84 / 100 70 40 20
FMY 75 83 73 85 / 80 60 30 30
GIF 75 82 74 85 / 100 80 40 30
SRQ 77 83 75 84 / 100 60 30 20
BKV 74 82 72 84 / 100 80 50 30
SPG 76 81 75 83 / 100 60 40 20
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Friday morning for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
Hurricane Watch for Coastal Citrus-Coastal Hernando-Coastal
Hillsborough-Coastal Levy-Coastal Manatee-Coastal Pasco-
Pinellas.
High Surf Advisory until 1 PM EST Thursday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Flash Flood Watch through Friday afternoon for Coastal Charlotte-
Coastal Citrus-Coastal Hernando-Coastal Hillsborough-
Coastal Lee-Coastal Levy-Coastal Manatee-Coastal Pasco-
Coastal Sarasota-DeSoto-Hardee-Highlands-Inland Charlotte-
Inland Citrus-Inland Hernando-Inland Hillsborough-Inland
Lee-Inland Levy-Inland Manatee-Inland Pasco-Inland Sarasota-
Pinellas-Polk-Sumter.
Storm Surge Warning for Coastal Charlotte-Coastal Citrus-Coastal
Hernando-Coastal Hillsborough-Coastal Lee-Coastal Levy-
Coastal Manatee-Coastal Pasco-Coastal Sarasota-Pinellas.
Tropical Storm Warning for Coastal Charlotte-Coastal Citrus-
Coastal Hernando-Coastal Hillsborough-Coastal Lee-Coastal
Levy-Coastal Manatee-Coastal Pasco-Coastal Sarasota-Inland
Citrus-Inland Hernando-Inland Hillsborough-Inland Levy-
Inland Manatee-Inland Pasco-Inland Sarasota-Pinellas-Polk-
Sumter.
Gulf waters...Hurricane Watch for Coastal waters from Englewood to Tarpon
Springs FL out 20 NM-Coastal waters from Tarpon Springs to
Suwannee River FL out 20 NM-Tampa Bay waters-Waters from
Englewood to Tarpon Springs FL out 20 to 60 NM-Waters from
Tarpon Springs to Suwannee River FL out 20 to 60 NM.
Tropical Storm Warning for Charlotte Harbor and Pine Island
Sound-Coastal waters from Bonita Beach to Englewood FL out
20 NM-Coastal waters from Englewood to Tarpon Springs FL
out 20 NM-Coastal waters from Tarpon Springs to Suwannee
River FL out 20 NM-Tampa Bay waters-Waters from Bonita
Beach to Englewood FL out 20 to 60 NM-Waters from Englewood
to Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...74/Wynn
DECISION SUPPORT...25/DavisIn the hours before
Local storm report, Nov 11, 2:48 PM EST, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
248 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TROPICAL STORM 2 ENE SAINT PETERSBURG 27.77N 82.63W
11/11/2020 PINELLAS FL ASOS
46 MPH WIND GUST REPORTED BY ASOS STATION
KSPG ST PETERS ALBERT.
&&
JCMLocal storm report, Nov 11, 2:49 PM EST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
249 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TROPICAL STORM 2 S VENICE 27.07N 82.45W
11/11/2020 GMZ853 FL MESONET
45 MPH WIND GUST REPORTED AT MESONET STATION
VENF1 1 S VENICE.
&&
JCMLocal storm report, Nov 11, 3:52 PM EST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
352 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TROPICAL STORM 23 SW LONGBOAT KEY 27.17N 82.92W
11/11/2020 GMZ873 FL MESONET
54 MPH WIND GUST AT MESONET STATION 42013 22
SW LONGBOAT KEY.
&&
JCMLocal storm report, Nov 11, 3:53 PM EST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
353 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TROPICAL STORM 1 S WHITFIELD 27.40N 82.57W
11/11/2020 MANATEE FL ASOS
52 MPH WIND GUST AT ASOS STATION KSRQ
SARASOTA BRADENT.
&&
JCMLocal storm report, Nov 11, 4:48 PM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
448 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TROPICAL STORM 2 W VENICE GARDENS 27.07N 82.43W
11/11/2020 SARASOTA FL AWOS
53 MPH WIND GUST AT AWOS STATION KVNC
VENICE.
&&
JCMLocal storm report, Nov 11, 4:49 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
449 PM EST WED NOV 11 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TROPICAL STORM 1 S WHITFIELD 27.40N 82.57W
11/11/2020 MANATEE FL ASOS
52 MPH WIND GUST AT ASOS STATION KSRQ
SARASOTA BRADENT.
&&
JCMThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 10, 7:38 PM EST | Special Weather Statement | TBW | Hardee | 52 min |
| Nov 10, 8:05 PM EST | Special Weather Statement | TBW | Polk | 40 min |
| Nov 10, 9:28 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Pasco, Sumter | 62 min |
| Nov 10, 9:41 PM EST | Flash Flood Watch | TBW | Charlotte, Citrus, DeSoto, Hardee, Hernando, Highlands and 9 more | 33 hr |
| Nov 10, 10:16 PM EST | Storm Surge Watch | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 12 hr |
| Nov 10, 10:28 PM EST | Special Weather Statement | TBW | Citrus, Hernando, Levy, Sumter | 92 min |
| Nov 11, 12:19 AM EST | Rip Current Statement | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 55 hr |
| Nov 11, 12:19 AM EST | High Surf Advisory | TBW | Charlotte, Hillsborough, Lee, Manatee, Pinellas, Sarasota | 31 hr |
| Nov 11, 1:41 AM EST | Special Weather Statement | TBW | Lee | 79 min |
| Nov 11, 4:20 AM EST | Hurricane Watch | TBW | Citrus, Hernando, Hillsborough, Levy, Manatee, Pasco and 1 more | 17 hr |
| Nov 11, 4:50 AM EST | Special Weather Statement | TBW | Hardee, Polk | 40 min |
| Nov 11, 8:09 AM EST | Special Marine Warning | TBW | 36 min | |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Hillsborough | 33 hr |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Hillsborough | 4 days |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Manatee | 64 hr |
| Nov 11, 8:35 AM EST | River Flood Warning | TBW | Hardee | 31 hr |
| Nov 11, 10:35 AM EST | Storm Surge Warning | TBW | Charlotte, Citrus, Hernando, Hillsborough, Lee, Levy and 4 more | 21 hr |
| Nov 11, 10:44 AM EST | Special Marine Warning | TBW | 31 min | |
| Nov 11, 11:51 AM EST | Special Marine Warning | TBW | 24 min | |
| Nov 11, 11:54 AM EST | Tornado Warning | TBW | Manatee, Sarasota | 20 min |
| Nov 11, 12:21 PM EST | Tornado Warning | TBW | Pinellas | 24 min |
| Nov 11, 12:24 PM EST | Tornado Warning | TBW | Hillsborough, Manatee | 21 min |
| Nov 11, 12:44 PM EST | Tornado Warning | TBW | Pinellas | 16 min |
| Nov 11, 12:46 PM EST | Special Marine Warning | TBW | 29 min | |
| Nov 11, 12:50 PM EST | Tornado Warning | TBW | Hillsborough, Pinellas | 25 min |
| Nov 11, 1:13 PM EST | Tornado Warning | TBW | Pinellas | 11 min |
| Nov 11, 4:40 PM EST | Tornado Warning | TBW | Manatee, Sarasota | 20 min |
| Nov 11, 5:44 PM EST | Tornado Warning | TBW | Manatee | 16 min |
| Nov 11, 5:54 PM EST | Tornado Warning | TBW | Hillsborough, Manatee | 25 min |
Nearby
Tornado Warnings in Florida, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.